MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT; EXPANDER, SKIN, INFLATABLE
Catalog Number SCPX117MH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 04/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient who underwent primary breast reconstruction with a mentor cpx4 plus, smooth, medium height tissue expander experienced spontaneous right sided deflation post procedure.As a result, explant was performed on (b)(6) 2025.
 
Additional Manufacturer Narrative
The impacted product was received by the failure analysis lab on june 4, 2025.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on august 9, 2025.Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, microscopic examination, and thickness measurement of the returned device.During visual analysis of the returned device tissue expander, findings revealed a tear between the union of the shell and bladder on the anterior view at 1 o'clock position.Microscopic examination was performed on the tear between the union of the shell and bladder, and the cause of the tear could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.In conclusion, with consideration to the event description, process controls, the evaluation performed, and the data records reviewed, the tear reported cannot be confirmed as a manufacturing related issue.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: the silicone shell of the tissue expander may easily be cut by a scalpel or ruptured by excessive stress, manipulation with blunt instruments, or penetration by a needle.Subsequent deflation and/or rupture could result.All devices should be carefully inspected for structural integrity prior to and during implantation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22122540
Report Number1645337-2025-06031
Device Sequence Number17174380
Product Code LCJ
UDI-Device Identifier10081317028366
UDI-Public(01)10081317028366(17)280724(10)9993045
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSCPX117MH
Device Lot Number9993045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/04/2025
08/09/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/01/2025
08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite